Bleeding sites!


(carol171) #1

Does anyone else have a problem with their sites bleeding and as a result not absorbing insulin??? Help!


(Nads) #2

I've only had a site bleed once, but I think it was because I didn't insert it as quickly as I should have.  I left it in place for the three days and it did not interfere with my insulin delivery.


(carol171) #3

Am I supposed to insert it quickly? I do it quite slowly.


(since030993) #4

I have always used an injector with my insertions.  The spring loaded mechanism makes it pretty quick.


(Nads) #5

I have found that the quicker you insert it, the better!


(poodlebone) #6

[quote user="Caroline Pritchard"]

Am I supposed to insert it quickly? I do it quite slowly.

[/quote]

Which set are you using?  I use Silhouettes (angled sets, like Comforts or Inset 30s etc) and insert manually.  I don't insert them too quickly and I rarely bleed.


(carol171) #7

I use Silhouettes too! Or I should say, I used them a day ago...I'm off the pump for a bit of a break now to give my site areas time to heal. Have you found any problems with the pump? My sites would frequently bleed and lump and I would go very very high as a result.  


(paulg765) #8

Hi Caroline,

I used to happen more frequently to me before I started using the MM silhouettes.  After inserting if you feel unusual siacomfort at the site or a lump, it will very often bleed.  it's also likely that this site will not allow you to get the proper dosage, so you might as well take it out and start over.  Like I said, it probably hasn't happened to me in over a year since I've been using the silhouettes.

The angle at which you insert the silhouette seems important.  And, while I don't think it's necessary to insert it rapidly, it is best to try to do it in one, decisive motion.  The same is true with pulling out the insertion needle.  Do it smoothly and decisively, trying not to start and stop.  Obviously, don't jiggle it side-to-side.

In my opinion it's most important that the site provides for the proper infusion of insulin.  The bleeding probably won't be enough to do any harm, but don't stand over a white carpet if possible.  Blood leaves a nasty stain :)

 

Stay well and have a great day!

 

Paul


(figure skater girl) #9

ive had 1. but it wasnt after i inserted it. on day 3, after i had excercised, i noticed it was red(the clear plastic. i use the quickset). when i took it out, there was blood in the tube. but thats it for infusion sets. ive had 1 cgm sensor bleed when i put it in and 1 bleed when i took it out. oh yeah, i think ive had an infusion set start to bleed when i took it out.


(SoCalChad) #10

I've had my sites bleed several times over the years. Other than the pain, sometimes extreme pain, it has not caused any issues with the absorbing of insulin, as far as I can tell.

One solution that I've heard of is icing down the area that you will insert into. It has seemed to help cut down on the bleeding but does not necessarily stop it entirely.

Let me know if you want any more information.


(paulg765) #11

Just in case...

Hydrogen Peroxide is excellent for removing blood stains on clothing.
Of course, it works best while the blood is still wet.

Very useful for Type 1's like myself who (before going on the pump)
regularly injected myself through my shirt and pants!

 

Paul


(A-D) #12

Paul,

 

I am a huge fan of the hydrogen peroxide!  One thing I wanted to add is that peroxide + dried blood = exothermic reaction.  This means it heats up.  On small spots it is not an issue…  I discovered, however, when I was about 18 that when the paramedics have messed up a line and you have an entire side of your shirt covered in blood it is REALLY best if you take the shirt off before applying the peroxide… it ummmm… got kinda’ TOASTY!

 

As I’m reading this before I hit post, it occurs to me, this is probably one of those mistakes that would ONLY ever happen to me, LOL – but I’ll toss it out here anyhow ;)

 

Cheers!

 

A-D


(Gina) #13

Caroline,

I get gushing pump sites sometimes after I pull the site out when its been in for 3 days. But never before. Sorry I couldn't be of more assistance.


(livelife8888) #14

My sites used to bleed. I found that it was because they where getting bumped to much. They used to be on my bottom and tummy :) and they would bleed. It was because my pants would hit them and I guess it irritated it and make under skin scares. I just made note and no more bleeding sites. Also it happened when I had my sites to long.


(golfpapabravo06) #15

it sucks not having much fat...i have none and so i am forced to use my butt...on occasion i will get a bleeding site but that is a rare occurrence (knock on wood) usually i go left right left right (butt cheeks lol) so i give my sites time to heal. i use the silhouette inserter which is a scary looking thing but it works for me, you should try it.